MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, during a right heart catheterization; the tip of a.018 180cm short sv peripheral steerable guidewire (pgw) had snapped off when the doctor tried to pull back the device as it got stuck in the pulmonary artery (pa).It was then retrieved by a snare and there was no adverse outcome to the patient.There were no reported patient injuries.The procedure was completed once the wire was removed, as there were no further issues.The device was properly stored and opened in sterile field.The device was used in the patient.The product was prepped and handled as per the instructions for use (ifu).The wire was removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was re-shaped by the user by curving it on the insertion device.Access was obtained via the right internal jugular vein and there was no resistance encountered at the access site.There was some tortuosity of the pulmonary vessels while tracking the wire before reaching the intended site.The wire did not become fixed or caught at any time prior to the event.The intended vessel was the pulmonary artery and it had no calcification, mild tortuosity.The event occurred while trying to remove the wire as there was resistance felt.The wire tip was visible on fluoro throughout the procedure.There was no difficulty tracking the wire through the vessel.The wire behaved normally, with good torque response.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire was not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.The wire tip was advanced into the distal vasculature.The wire was not torqued against resistance.The wire appeared to be lodged or stuck in the distal portion of the pulmonary artery.The physician tried pulling back but there was some resistance.The physician pulled back further (not with excessive amount of force) however, the wire snapped and became frayed.The physician had to use a non-cordis snare device to capture the wire and was subsequently able to remove it from the pulmonary artery (pa) without.The product was not returned for analysis.A product history record (phr) review of lot 35260863 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported events.The reported ¿fractured-separated - in patient¿ and ¿guidewire withdrawal difficulty-from vessel¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported events could not be conclusively determined.Procedural and patient factors such as vessel tortuosity and the application for excessive force may have contributed the reported events.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿guidewire manipulation/torqueing should always be performed under fluoroscopic guidance.Never push, auger, withdraw, or torque a guidewire that meets resistance.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torqueing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.If any resistance is felt, i.E., due to vessel spasm, bent guidewire, or guidewire entrapment, while manipulating or removing the guidewire in the blood vessel: stop the procedure.Do not move or torque the guidewire.Using fluoroscopy, first determine the cause of the resistance, then take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged.This may cause blood vessel injury or result in fragments being left inside the vessel.¿ neither the phr review nor the information available for review suggest that the reported events could be related to the manufacturing process.Therefore, no actions will be taken at this time.
 
Event or Problem Description
As reported, during a right heart catheterization; the tip.018 180cm short sv peripheral steerable guidewire (pgw) had snapped off when the doctor tried to pull back the device as it got stuck in the pulmonary artery (pa).It was then retrieved by a snare and there was no adverse outcome to the patient.The procedure was completed once the wire was removed, as there were no further issues.No patient injury reported.The device was properly stored and opened in sterile field.The device was used in patient.The product was prepped and handled as per the instructions for use (ifu).The wire was removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was re-shaped by the user by curving it on the insertion device.Access was obtained via the right internal jugular vein and there was no resistance encountered at the access site.There was some tortuosity of the pulmonary vessels while tracking the wire before reaching the intended site.The wire did not become fixed or caught at any time prior to the event.The intended vessel was the pulmonary artery and it had no calcification, mild tortuosity.The event occurred while trying to remove the wire as there was resistance felt.The wire tip was visible on fluoro throughout the procedure.There was no difficulty tracking the wire through the vessel.The wire behaved normally, with good torque response.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire was not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.The wire tip was advanced into the distal vasculature.The wire was not torqued against resistance.The wire appeared to be lodged or stuck in the distal portion of the pulmonary artery.The physician tried pulling back but there was some resistance.The physician pulled back further (not with excessive amount of force) however, the wire snapped and became frayed.The physician had to use a non cordis snare device to capture the wire and was subsequently able to remove it from the pulmonary artery (pa) without evidence of damage to the vessel.Other procedural details were requested but unknown or unavailable.The device will not be returned because it was discarded by the site.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10249906
Report Number1016427-2020-04165
Device Sequence Number2780034
Product Code DQX
UDI-Device Identifier20705032056059
UDI-Public20705032056059
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35260863
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2020
Initial Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight82